MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-8-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): both the axium prime coils were returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, two individual sealed paper pouches, and 1 axium prime device within an introducer sheath.No microcatheter was returned.Visual inspection/damage location details: the introducer sheath was returned in good condition and found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.The introducer sheath was found to have solidified blood starting from the proximal segment and ending at the distal segment.The pushwire was found to be bent at ~6.7cm, bent at ~37.7cm and broken (release wire not pulled) at ~88.8cm from the proximal end; in addition, the pushwire was found to be bent within the introducer sheath at ~20.2cm from the distal end.The axium prime implant coil was found to be damaged within the introducer sheath.No other anomalies were observed.Testing/analysis (including sem reports): during testing, the axium prime device was unable to be resheathed due to the damaged condition.No further testing was performed.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was able to be confirmed, as the damage found with the axium prime device is consistent with advancing or retracting against resistance within the microcatheter.A few possible causes for the ¿coil resistance/stuck in catheter¿ are but not limited to, tortuous anatomy, and damage or kink to pushwire; however, the root cause for the resistance was unable to be determined.It was noted that the patient's blood flow was normal and vessel tortuosity was moderate.The echelon-10 catheter used in the procedure was not returned; therefore, any contribution the catheter had towards resistance/damage was unable to be assessed.Via the ifu the axium prime was found to be compatible with the echelon-10 catheter.The device were prepared as indicated in the instructions for use (ifu); in addition, a continuous saline flush was administered and maintained during the procedure as indicated in the ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, unruptured right posterior communicating artery aneurysm with a max diameter of 4.53 mm and a 3.24 mm neck diameter.It was noted that the patient's blood flow was normal and vessel tortuosity was moderate.  it was reported that the echelon 10 microcatheter was delivered into the aneurysm sac via a 6f intermediate catheter.The coil was advanced through the echelon 10 microcatheter.During delivery, the operator noted significant resistance, and upon reaching the distal end of the microcatheter, the coil could not be normally pushed out of the microcatheter.Therefore, a second coil was used instead for embolization; however, the same issue reoccurred. the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information received reported the device was prepared as indicated in the instructions for use (ifu).Continuous saline flush was administered and maintained during the procedure as indicated in the ifu.The coil came out of the introducer sheath smoothly.There was no damage observed to the catheter or coils after removal.The cause of the resistance was not determined.Another coil was able to be used to complete the procedure successfully.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24248291
Report Number9617601-2026-00883
Device Sequence Number15857512
Product Code KRD
UDI-Device Identifier00763000313906
UDI-Public(01)00763000313906(17)251203(10)225588275
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2025
Device Model NumberAPB-2-8-HX-ES
Device Catalogue NumberAPB-2-8-HX-ES
Device Lot Number225588275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Initial Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale